MAUDE Adverse Event Report: COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Break (1069); Fracture (1260); Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4- pma/510(k) #: k171997.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the tip of a cope mandril wire guide separated.The physician was attempting access into an arteriovenous fistula of a 46-year-old male patient.Resistance was encountered when inserting the wire guide, and the wire became stuck.When the physician tried to remove the wire through the needle, the wire unraveled at the tip and separated, leaving behind a wire fragment under the patients¿ skin which was unable to be removed.The procedure was completed by obtaining access with a different vascular system.There are no plans to remove the device fragment at this time.No other adverse effects were reported for this event.Additional information regarding event and patient details has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported by a representative of (b)(6) hospital (usa) that on 10apr2023 a cope mandril wire guide (rpn: pmg-18sp-60-cope; lot#: 14339994) unraveled.The device was required to access an arteriovenous (av) fistula.During advancement of the wire, resistance was experienced, and the wire became stuck.Upon attempted removal of the wire through the needle, the wire unraveled and separated.A wire fragment was retained under the patient¿s skin and was not retrieved.The procedure was completed by obtaining access with a different vascular system.Reviews of the documentation, including the complaint history, device history record, instruction for use (ifu), quality control procedures and specifications, as well as a visual inspection of the returned device, were conducted during the investigation.One used device was returned for evaluation.The distal tip of the wire guide was unraveled.The outer diameter gauge was checked without resistance.The proximal weld was found to be fine; however, the distal weld was missing.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for lot 14339994 found no nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling.The product's instructions for use document t_mwg_rev0 (mandril wire guides) states in relation to the reported failure mode ¿avoid manipulating or withdrawing the wire guide back through a metal needle or cannula.A sharp edge may scrape or shear material from the wire guide.¿ following a review of the dmr, product labeling, dhr, and device failure analysis, there was no indication the device was manufactured out of specification.There was no evidence of nonconforming material in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a failure to follow instructions contributed to the event.It was reported that the doctor had withdrawn the wire through the needle after difficulties advancing the wire.It is possible that the patient¿s anatomy contributed to the advancement difficulties, but cook is unable to confirm this.The products instructions for use states ¿avoid manipulating or withdrawing the wire guide back through a metal needle or cannula.A sharp edge may scrape or shear material from the wire guide.¿ the appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
COPE MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16886741
Report Number1820334-2023-00569
Device Sequence Number20368903
Product Code DQX
UDI-Device Identifier00827002051836
UDI-Public(01)00827002051836(17)261119(10)14339994
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPMG-18SP-60-COPE
Device Lot Number14339994
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/14/2023
Supplement Date Received by Manufacturer10/05/2023
Initial Report FDA Received Date05/08/2023
Supplement Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR
Patient SexMale
Patient Weight80 KG